Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 135, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 7, 2008, 1:12 PM CDT for 8 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2008, 1:12 PM CDT (18:12 UTC)
- Expired
- Aug 7, 2008, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 107 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 071812
FFWMEG
MSC027-033-071-093-107-119-137-143-072115-
/O.NEW.KMEG.FF.W.0135.080807T1812Z-080807T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
112 PM CDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 415 PM CDT
* AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLAYDEN...
ROBINSONVILLE...RED BANKS...OLIVE BRANCH...MT PLEASANT...
LEWISBURG...LAKE CORMORANT...HERNANDO...EUDORA AND BYHALIA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3405 9067 3412 9067 3412 9084 3443 9058
3447 9058 3493 9024 3500 8936 3485 8934
3485 8931 3479 8929 3459 8929 3459 8924
3441 8924 3416 9013 3408 9032 3408 9045
3403 9045 3399 9054
$$2 follow-up statements
000
WGUS74 KMEG 071920
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT THU AUG 7 2008
MSC027-033-071-093-107-119-137-143-072115-
/O.CON.KMEG.FF.W.0135.000000T0000Z-080807T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESOTO MS-MARSHALL MS-TUNICA MS-TATE MS-LAFAYETTE MS-PANOLA MS-
COAHOMA MS-QUITMAN MS-
219 PM CDT THU AUG 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
QUITMAN...EASTERN COAHOMA...PANOLA...NORTHERN LAFAYETTE...TATE...
TUNICA...MARSHALL AND SOUTHERN DESOTO COUNTIES...
AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS DOPPLER
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUNICA...
STRAYHORN...SLEDGE...SENATOBIA...SARDIS...RED BANKS...PRICHARD...
PLEASANT GROVE...PHILLIPP...NORTH TUNICA...MARIANNA...LITTLE TEXAS...
LEWISBURG...LAWS HILL...INDEPENDENCE...HOLLYWOOD...HOLLY SPRINGS...
HERNANDO...HARMONTOWN...GLENVILLE...EUDORA...DUNDEE...DUBBS...
CRENSHAW...COMO...COLDWATER...CAMBRIDGE...BYHALIA...BETHLEHEM...BARR
AND ARKABUTLA.
.ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH IS POSSIBLE IN THE
WARNED AREA THROUGH 415 PM CDT BEFORE THE RAIN ENDS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
LAT...LON 3405 9067 3447 9058 3489 9022 3485 8931
3459 8929 3459 8924 3441 8924 3416 9013
3408 9032 3408 9045 3403 9045 3399 9054
$$000
WGUS74 KMEG 072028
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
327 PM CDT THU AUG 7 2008
MSC033-143-072037-
/O.CAN.KMEG.FF.W.0135.000000T0000Z-080807T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESOTO MS-TUNICA MS-
327 PM CDT THU AUG 7 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR TUNICA AND SOUTHERN
DESOTO COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3405 9063 3435 9054 3443 9040 3443 9030
3449 9030 3452 9025 3452 9020 3455 9020
3463 9005 3468 8936 3459 8929 3459 8924
3441 8924 3416 9013 3408 9032 3408 9045
3403 9045 3399 9054
$$
MSC027-071-093-107-119-137-072115-
/O.CON.KMEG.FF.W.0135.000000T0000Z-080807T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS-COAHOMA MS-QUITMAN MS-
327 PM CDT THU AUG 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
QUITMAN...EASTERN COAHOMA...PANOLA...NORTHERN LAFAYETTE...SOUTHERN
TATE AND SOUTHERN MARSHALL COUNTIES...
AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN OVER THE WARNED AREA...MAINLY IN THE OXFORD AND
BATESVILLE AREAS. DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF
RAINFALL HAS FALLEN ACROSS THE WARNED AREA SINCE NOON CDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLEDGE...
SENATOBIA...SARDIS...PLEASANT GROVE...OXFORD...LAWS HILL...
HARMONTOWN...GLENVILLE...DARLING...CRENSHAW...COMO...CAMBRIDGE...
BURGESS...BETHLEHEM AND BARR.
.ADDITIONAL RAINFALL AMOUNTS OF 0.50 TO 1.00 INCH ARE POSSIBLE IN
THE WARNED AREA THROUGH 415 PM CDT BEFORE THE RAIN ENDS.
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
LAT...LON 3405 9063 3435 9054 3443 9040 3443 9030
3449 9030 3452 9025 3452 9020 3455 9020
3463 9005 3468 8936 3459 8929 3459 8924
3441 8924 3416 9013 3408 9032 3408 9045
3403 9045 3399 9054
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:12 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 7, 1:12 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 112 PM CDT THU AUG 7 2008 .UPDATE... COLD FRONT IS CURRENTLY PUSHING THROUGH NORTHEAST ARKANSAS. THEREFORE HAVE DECREASED POPS NORTHWEST OF A FORREST CITY ARKANSAS TO PARIS TENNESSEE LINE. ALSO LOWERED HIGH TEMPERATURES FOR MOST OF THE MIDSOUTH DUE TO RAIN COOLED AIR AND MOSTLY CLOUDY SKIES ELSEWHERE. && .PREV DISCUSSION... /ISSUED 1059 AM CDT THU AUG 7 2008/ UPDATE... NUMEROUS SHOWERS AND THUNDERSTORMS ARE PUSHING SOUTHEAST ACROSS THE MIDSOUTH THIS MORNING AHEAD OF A COLD FRONT. FLASH FLOODING APPEARS TO BE THE MAIN CONCERN WITH WIDESPREAD HEAVY RAIN. INCREASED POPS SLIGHTLY FOR TODAY AND DECREASED HIGH TEMPERATURES IN NORTHEAST ARKANSAS AND WEST TENNESSEE WHERE RAIN HAS FALLEN. SEVERE POTENTIAL LOOKS TO BE MORE PROMINENT LATER THIS AFTERNOON ALONG AND SOUTH OF I-40 AS THE FRONT PUSHES INTO A MORE UNSTABLE AIRMASS. UPDATED HWO WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 431 AM CDT THU AUG 7 2008/ DISCUSSION...08Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT FROM KENTUCKY BACK THROUGH SOUTHERN MISSOURI AND INTO THE CENTRAL PLAINS. ACROSS THE MID SOUTH THIS MORNING CLOUD COVER HAS BEEN GRADUALLY INCREASING AS THE FRONT BEGINS TO DRIFT SOUTH WITH TEMPERATURES MOSTLY IN THE 70S. SEVERE THUNDERSTORM POTENTIAL TODAY IS THE PRIMARY FOCUS IN THIS FORECAST PACKAGE. A WEAK COLD FRONT WILL MOVE THROUGH THE MID SOUTH TODAY. REGIONAL WSR-88D RADAR TRENDS INDICATE SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS SOUTHERN MISSOURI AND NORTH CENTRAL ARKANSAS. HOWEVER...THIS ELEVATED CONVECTIVE ACTIVITY HAS BEEN WEAKENING AS IT MOVES INTO THE MID SOUTH WHERE WEAK RIDGING IS STILL IN PLACE. NONETHELESS...EXPECTING SHOWERS AND THUNDERSTORMS TO CONTINUE DEVELOPING WITH BEST CHANCES OF RAINFALL MAINLY SOUTH OF I-40 THIS AFTERNOON IN ASSOCIATION WITH DAYTIME INSTABILITY. DESPITE SUFFICIENT INSTABILITY...NOT OVERLY IMPRESSED WITH AN ORGANIZED SEVERE THUNDERSTORM THREAT TODAY AS 700-500 MB LAYER MID LEVEL LAPSE RATES WILL AVERAGE BELOW 6 C/KM. IF A COLD POOL CAN DEVELOP ACROSS NORTH MISSISSIPPI THIS AFTERNOON FROM ONGOING SHOWERS AND THUNDERSTORMS...AN ISOLATED THREAT OF DAMAGING WINDS/NICKEL SIZE HAIL MAY BE POSSIBLE...MAINLY ACROSS NORTHEAST MISSISSIPPI. THE COLD FRONT WILL CONTINUE TO MOVE SOUTH OF THE FORECAST AREA TONIGHT AND FRIDAY WITH RAIN CHANCES COMING TO AN END BY FRIDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO THE MID SOUTH. LONG RANGE MODELS STILL INDICATE THE FRONT MOVING BACK NORTH AS A WARM FRONT SUNDAY THEN STALLING OUT ACROSS THE MID SOUTH FOR THE REMAINDER OF THE PERIOD. AS A RESULT...KEPT RAIN CHANCES IN THE FORECAST FOR SUNDAY AND BEYOND. && .PRELIMINARY POINT TEMPS/POPS... MEM 71 91 68 91 / 10 10 0 0 MKL 64 90 59 86 / 10 10 0 0 JBR 65 89 62 90 / 10 0 0 0 TUP 68 90 62 90 / 30 10 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && CCD/CJC
Hazardous weather outlook, Aug 7, 11:13 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1113 AM CDT THU AUG 7 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081815- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1113 AM CDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE MAIN CONCERN WITH ANY STORMS THROUGH THE AFTERNOON HOURS. THESE STORMS WILL CONTINUE TO PROGRESS SOUTHEAST AHEAD OF A COLD FRONT. THE BEST SEVERE POTENTIAL LOOKS TO BE ALONG AND SOUTH OF I-40 THIS AFTERNOON. ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL UP TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHEAST MISSISSIPPI THIS AFTERNOON.
In the hours before
Special weather statement, Aug 7, 12:06 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1206 PM CDT THU AUG 7 2008 TNZ020-050>052-071730- CROCKETT TN-GIBSON TN-HAYWOOD TN-MADISON TN- 1206 PM CDT THU AUG 7 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... MADISON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTHEAST OF EATON TO 4 MILES SOUTH OF HOLLY GROVE AT 1206 PM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS COULD REINTENSIFY AND BECOME SEVERE. PEOPLE IN CROCKETT...GIBSON...HAYWOOD AND MADISON COUNTIES... INCLUDING THE CITIES OF HUMBOLDT...JACKSON AND MILAN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1230 PM CDT.
Special weather statement, Aug 7, 12:10 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1210 PM CDT THU AUG 7 2008 ARZ048-049-071745- LEE AR-ST. FRANCIS AR- 1210 PM CDT THU AUG 7 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... LEE COUNTY IN EASTERN ARKANSAS... ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES NORTHWEST OF PALESTINE TO MORO AT 1210 PM CDT... MOVING EAST AT 33 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING THE CITIES OF FORREST CITY...HUGHES...MADISON...MARIANNA AND PALESTINE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1245 PM CDT.
Special weather statement, Aug 7, 12:35 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1235 PM CDT THU AUG 7 2008 TNZ052>054-071830- HENDERSON TN-MADISON TN-CHESTER TN- 1235 PM CDT THU AUG 7 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... HENDERSON COUNTY IN SOUTHWEST TENNESSEE... MADISON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF FAIRVIEW TO 9 MILES SOUTHWEST OF BEMIS AT 1235 PM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CHESTER...HENDERSON AND MADISON COUNTIES...INCLUDING THE CITIES OF HENDERSON...JACKSON AND LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 130 PM CDT.
Special weather statement, Aug 7, 12:42 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1242 PM CDT THU AUG 7 2008 MSZ016-017-071830- LEE MS-ITAWAMBA MS- 1242 PM CDT THU AUG 7 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER EVERGREEN AT 1242 PM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN ITAWAMBA AND LEE COUNTIES...INCLUDING THE CITIES OF FULTON...TUPELO AND VERONA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 130 PM CDT.
Special weather statement, Aug 7, 1:02 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 102 PM CDT THU AUG 7 2008 MSZ001-002-008-071845- DE SOTO MS-MARSHALL MS-TATE MS- 102 PM CDT THU AUG 7 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EAST CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI... MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF RED BANKS AT 102 PM CDT...MOVING SOUTHEAST AT 35 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO...MARSHALL AND TATE COUNTIES...INCLUDING THE CITY OF HOLLY SPRINGS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 PM CDT.
Local storm report, Aug 7, 1:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
108 PM CDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLASH FLOOD PARAGOULD 36.06N 90.51W
08/07/2008 GREENE AR BROADCAST MEDIA
SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
PARAGOULD. REPORTED BY KAIT-TV.
1105 AM FLASH FLOOD BLYTHEVILLE 35.84N 90.37W
08/07/2008 CRAIGHEAD AR LAW ENFORCEMENT
WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.
1125 AM TSTM WND DMG 9 NE RIPLEY 35.84N 89.42W
08/07/2008 LAUDERDALE TN LAW ENFORCEMENT
TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.
1227 PM TSTM WND DMG 5 S AMORY 33.92N 88.48W
08/07/2008 MONROE MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON RICHARDSON ROAD.
&&
JKTThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:55 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 35 min |
| Aug 7, 12:26 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 34 min |
| Aug 7, 12:30 PM CDT | Severe Thunderstorm Warning | MEG | Tate, Tunica | 45 min |
| Aug 7, 12:49 PM CDT | Flash Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Union | 4 hr |
| Aug 7, 1:00 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tate | 45 min |
| Aug 7, 1:04 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 26 min |
| Aug 7, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Yalobusha | 48 min |
| Aug 7, 1:55 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc, Union | 50 min |
| Aug 7, 2:06 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha | 39 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.